MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5530-G-511
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Primary of left knee.Patient had no pain but x-rays showed a fractured polythene insert.There was metal debris inside the patient but there was no damage to the patient that was examined through visual examination.No additional information will be available.
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a triathlon insert was reported.The mar on the returned device confirmed that the damage present on the posterior portion of the lateral condyle was consistent with delamination and material loss due to articulation against the femoral component.Thus, the event of wear was confirmed via mar.Method & results: product evaluation and results: the damage present on the posterior portion of the lateral condyle was consistent with delamination and material loss.The damage on the articulating surface of the insert is consistent with burnishing, scratching, delamination, and third body indentations; which are common damage modes of uhmwpe.The yellow discoloration of the insert is consistent with absorption of synovial fluid.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: mar of the returned device confirmed that damage consistent with delamination and material loss due to articulation against the femoral component was observed on the posterior portion of the lateral condyle.The exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Primary of left knee.Patient had no pain but x-rays showed a fractured polyethene insert.There was metal debris inside the patient but there was no damage to the patient that was examined through visual examination.No additional information will be available.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9246423
Report Number0002249697-2019-03627
Device Sequence Number13923069
Product Code MBH
UDI-Device Identifier07613327050547
UDI-Public07613327050547
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2015
Device Catalogue Number5530-G-511
Device Lot NumberMJPAMY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2019
Initial Date Received by Manufacturer 10/01/2019
Supplement Date Received by Manufacturer12/11/2019
Initial Report FDA Received Date10/28/2019
Supplement Report FDA Received Date01/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age48 YR
Patient Weight82